MAUDE Adverse Event Report: STRYKER GMBH NAIL HANDLE T2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH NAIL HANDLE T2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18061002
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The sales rep reported that: "during the operation, the surgical team was unable to complete the procedure due to a technical problem with the ancillary parts.After reaming the patient's tibia and identifying the implant to be placed, the operators were unable to continue the procedure due to a problem with the assembly and disassembly of the bolt, nail holder and implant.The bolt and nail holder remained attached, making it impossible to dismantle the implant once the procedure had been completed.For safety reasons, the operators preferred not to implant the implant and to postpone the operation to a later date.Intervention postponed to 07/31 instead of 07/27.The operation was carried out by an experienced surgical team.The ¿recovery¿ operation took place in the presence of the local sales manager, and went smoothly.The faulty equipment was taken back by the sales representative for expert examination.".
 
Additional Manufacturer Narrative
Corrections: please refer to d9 the device was not returned.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
The sales rep reported that: "during the operation, the surgical team was unable to complete the procedure due to a technical problem with the ancillary parts.After reaming the patient's tibia and identifying the implant to be placed, the operators were unable to continue the procedure due to a problem with the assembly and disassembly of the bolt, nail holder and implant.The bolt and nail holder remained attached, making it impossible to dismantle the implant once the procedure had been completed.For safety reasons, the operators preferred not to implant the implant and to postpone the operation to a later date.Intervention postponed to on (b)(6) instead of on (b)(6).The operation was carried out by an experienced surgical team.The ¿recovery¿ operation took place in the presence of the local sales manager and went smoothly.The faulty equipment was taken back by the sales representative for expert examination.".

Brand Name
NAIL HANDLE T2
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20043007
Report Number0009610622-2024-00809
Device Sequence Number8117335
Product Code LXH
UDI-Device Identifier04546540196538
UDI-Public04546540196538
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18061002
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale